Write a review

Radiesse NIGHTMARE, Ruined my Nose, Lips, FACE!! =(

I swear, you couldnt pay me a million dollars to...

I swear, you couldnt pay me a million dollars to go through this agony again. I went in for non-surgery rhinoplasty to camouflage the hump on my nose. My derm boasted, "Hide the Hill by Filling in the Valley" - at the price of $1500 and knowing that it would have to be redone every year to maintain a filled valley.

I also wanted fuller lips, I had just had 3cc of Restylane put into my lips 2 months ago for $1000 and all vanished. So my doctor explained he only needs .3 cc to correct my nose, and the remaining 1 cc of Radiesse could be used in my lips and would last much longer than restylane. I just had to sign something that said radiesse can cause lumps and so on.

Well I had it put in my nose and lips 6 months ago on a Friday afternoon, hoping I could return to work on Monday. Well immediately following the injections, my lips swelled to enormous proportions, to twice the size I ever saw them after Restylane. The Radiesse company claims Radiesse cannot produce an allergic reaction, but it turned out I did have an allergic reaction. I iced every hour on the hour for 1/2 hour.

After 48 then 72 hours passed, the swelling and redness was still there, in my lips. My nose just felt like something heavy was pressing down on it. I called in sick Monday, Tuesday. Wednesday. On Thursday morning I went to the hospital and had a cortisone shot. Blood tests for infection but no infection found but they confirmed I had an allergic reaction.

I ended up using up my sick days so Thursday through the following Thursday I ended up taking a week of "Vacation" as the swelling only slowly slowly went down. I ended up having the stay home and miss work and social events for a full two weeks.

My lips ended up over-filled like a blowfish, still at 6 months. With lots of lumps on the inside even 1 going back toward my cheeks. My teeth hit them when I am eating and sometimes draw blood. The top lump at the corner of my mouth inside, is very noticeable when I am talking and even peeks out the corner of my mouth on the slightest grin or smile.

I was told to massage and press the nodules to make them shrink months ago, but obviously that's not working. If anything, they are growing and growing in size. I stopped pressing after a few weeks since it seems the pressing causes some of the white filler to surface through tiny pores on the OUTside of my lips and it looks like white freckles or mottling all over my lips now. I had the biggest lump cut out last month but the amount of blood and healing time caused me to tell my new doctor not to bother doing the same for each and every one. I am told to wait another 6 months and they should shrink away. Time will tell?

Also, on my nose, the filler turned into a white, spherical lump that looks like a huge boil above my nose bridge hump. I am a person with an olive tan complexion, so it shows alot even to the point I have been asked several times by strangers if I have the Michael Jackson disease! People upon meeting me look at the lump above my nose for a moment, only then look me in the eyes to talk. Sometimes this lump moves around like clay under my skin - some morning I wake up and its closer to my right eye whilst other days it stays more to the left.

I have heard that the company has received numerous professional complaints about such complications. I think they have lied and blamed these problems on "old" lots but its just a coverup. They make $300 for each tiny syringe they sell and it's really just a cellulose gel that provides the immediate satisfactory results.

However, they don't tell you that what calcium hydroxyapatite is is calcium that includes hydroxide and phospate, and these two chemicals in my experience did cause an allergic chemical reaction under my skin and in my lips, and the body 6 months later is still trying to push it out to the surfact in granules of calcium like sand. Radiesse ought to be sued under class action.

Was this review helpful? 184 others found this helpful